Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Smooth and piecewise linear surgery


Author: J. B. Wagoner
Journal: Bull. Amer. Math. Soc. 73 (1967), 72-77
DOI: https://doi.org/10.1090/S0002-9904-1967-11646-X
MathSciNet review: 0205267
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. William Browder, Homotopy type of differentiable manifolds, Novikov conjectures, index theorems and rigidity, Vol. 1 (Oberwolfach, 1993) London Math. Soc. Lecture Note Ser., vol. 226, Cambridge Univ. Press, Cambridge, 1995, pp. 97–100. MR 1388298, https://doi.org/10.1017/CBO9780511662676.006
  • 2. W. Browder, Embedding 1-connected manifolds, Bull. Amer. Math. Soc. 72 (1966), 225-231. MR 189040
  • 3. A. Haefliger, Knotted (4k- 1)-spheres in 6k-space, Ann. of Math. (2) 75 (1962), 452-466. MR 145539
  • 4. A. Haefliger and C. T. C. Wall, Piecewise-linear bundles in the stable range, Topology 4 (1965-66), 209-214. MR 184243
  • 5. P. J. Hilton, An introduction to homotopy theory, Cambridge Univ. Press, Cambridge, 1961. MR 56289
  • 6. M. Hirsch, Obstruction theories for smoothing manifolds and maps, Bull. Amer. Math. Soc. 69 (1963), 352-356. MR 149493
  • 7. J. F. P. Hudson and E. C. Zeeman, On regular neighborhoods, Proc. London Math. Soc. (3) 14 (1964), 719-745. MR 166790
  • 8. J. Levine, A classification of differentiate knots, Ann. of Math. 82 (1965), 15-50. MR 180981
  • 9. J. Levine, On differentiable imbeddings of simply connected manifolds, Bull. Amer. Math. Soc. 69 (1963), 806-809. MR 155336
  • 10. S. P. Novikov, Diffeomorphisms of simply-connected manifolds, Dokl. Akad. SSSR 143 (1962), 1046-1049 = Soviet Math. Dokl. 3 (1962), 540-543. MR 158405
  • 11. J. B. Wagoner, Producing PL homeomorphisms by surgery, Bull. Amer. Math. Soc. 73 (1967) 1178. MR 205268
  • 12. C. T. C. Wall, An extension of results of Novikov and Browder, Amer. J. Math. 88 (1966), 20-31. MR 212826
  • 13. R. Williamson, Jr., Cobordism of combinatorial manifolds, Ann. of Math. 83 (1966), 1-33. MR 184242
  • 14. M. Kervaire and J. Milnor, Groups of homotopy spheres. I, Ann. of Math. 77 (1963), 504-537. MR 148075


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1967-11646-X

American Mathematical Society